MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA22-70/I16-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately 6 years post initial procedure patient was identified with a type iiib endoleak and the physician elected to perform an explant.Reportedly, during repair it was found that the patient was also implanted with an afx infrarenal extension at some point between post initial procedure and the explant; this event will be reported under a separate medical device report.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix received a one (1) afx bifurcated stent graft, one (1) infrarenal stent graft and one (1) suprarenal stent graft for evaluation.The devices were shipped in a biohazard bag within a box.Blood and tissue residue were present upon receipt.The devices were decontaminated.A visual analysis was performed.The afx bifurcated stent graft was visually inspected.There was small hole in the stent graft near the bifurcation and one of the stent struts appeared to be pushing through the graft.The infrarenal stent graft and suprarenal stent graft were visually inspected.The integrity of the graft appeared to be intact with no visible defects.The reported type 3b endoleak was confirmed as a hole in the graft was identified.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was unable to confirm the reported type 3b endoleak with open repair/ explant.However, the reported type 3b endoleak and explant of the devices were confirmed during the device evaluation as there was a hole in the graft identified.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review or with the evaluation of the devices.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a a suprarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately 6 years post initial procedure patient was identified with a type iiib endoleak and the physician elected to perform an explant.Reportedly, during repair it was found that the patient was also implanted with an afx infrarenal extension at some point between post initial procedure and the explant; this event will be reported under a separate medical device report.Clarification: the patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately 6 years post initial procedure patient was identified with a type 3b endoleak and the physician elected to perform an open repair.The endologix devices were explanted and replaced with an aortic graft.Reportedly, the patient was also implanted with an afx infrarenal extension at some point between post initial procedure and this open repair / explant; this event was reported under a separate medical device report 2031527-2022-00045.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13667084
Report Number2031527-2022-00041
Device Sequence Number5303185
Product Code MIH
UDI-Device Identifier00818009010094
UDI-Public(01)00818009010094(17)181117
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2018
Device Model NumberBA22-70/I16-30
Device Lot Number1297631014
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INFRARENAL EXTENSION, LOT UNKNOWN; SUPRARENAL AORTIC EXTENSION, LOT#1389168020
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale